Jump to content
CrazyBoards.org

Recommended Posts

Do any of you have your doctor perscribe Saphris only at night instead of both, morning and night? It knocks me out like 30 minutes after I take it, so, every morning I sleep for 3 hours right after taking it. I am going to take it just at night, but a double dosage or so. It has a half life of 24 hours, so, it should be okay, right?

Link to comment
Share on other sites

I take it all at night, and while you need to be careful that it all dissolves and is absorbed compared to taking just one, it does work. I generally splash it around it in my mouth for around a minute after its fully dissolved just to make sure. I don't get sedation from it though, even when taking it as a split dose. I mainly take it at night on a practical basis as not being able to eat/drink/brush my teath for 10 minutes interfers with my morning routine.

Link to comment
Share on other sites

When I took Saphris it was as a single dose at night. I'm with you in that it knocked me out. I'd take it and within about 10 minutes I'd start seeing sparkles everywhere. A few minutes more and I'd be knocked out cold.

Link to comment
Share on other sites

I am currently on it... 10mg am and pm.  I remember when I fell asleep after taking it.  Now that it's been out for a couple of years, I'm used to it.  I was part of the clinical trial that my doc had.

 

I hope you don't give up on it.  I works moderate for me.

Link to comment
Share on other sites

I take 20mg at night but I might ask to stop...i need it twice a day to carry me through the day but it makes me so tired I can't do that or I won't get out of bed. How long have you been on it? I have known some bipolar people that got insomnia snd agitation on it, I get tired instead. I notice it gets easier after a bout a month, the sedation is partially your body adjusting I think.

Link to comment
Share on other sites

I had a nightmare experience with Saphris. I was on (i think) 5mg twice a day, and lasted a grand total of 3 days. In that time i came close to collapsing at Walmart (that was the first dose, my bad for taking it and going out without knowing what it would do to me. However, my doctor neglected to warn me "oh, by the way this will SEDATE THE EVERLOVING CRAP OUT OF YOU"), actually did collapse (in the middle of a Skype call, no less, i literally put my head down and passed out in the middle of the call), and after every dose experienced agonizing burning in my hands and feet, which was only relieved by walking about. Which i couldnt do because i was so sedated the most i could do safely was crawl. After 3 days in literal hell with it, i said NO FREAKING MORE and stopped taking it.

 

I am in no way recommending stopping meds without your doctor's permission, i just could not take any more. And, to be fair, im not sure i would even have made it to my doctor's office to discuss it (he didnt talk to patients on the phone, you had to go in), as every day i was a slurring, incoherent mess nearly crying from the pain in my extremities.

 

It is worth noting, though, that if i react to a med, it tends to be a very extreme reaction (Risperdal put me in the psych ward, for example). Dont read this and think "oh i shouldnt take Saphris, that might happen to me" because the statistical likelihood is, it wont. And i know it's been a literal wonder-drug for some people. As the saying goes, "different strokes for different folks".

 

But one universal opinion is, it tastes like ass. Also, one does not simply firmly press, then pull lol

Link to comment
Share on other sites

 

But one universal opinion is, it tastes like ass. Also, one does not simply firmly press, then pull lol

So true on both statements. I ended up using a screwdriver to rip that stupid little white plastic contraption apart. It was such a hassle.

 

It sounds like you did have a terrible experience with Saphris. I became really, really paranoid while taking it and thankfully came off it after a couple weeks or so. I'm glad it works well for a lot of people, but I was not one of them.

Link to comment
Share on other sites

  • 9 months later...
Im
Preferences
§
1
2
3
4
5
6
7
8
9
0
-
=
Backspace
 
Tab
q
w
e
r
t
y
u
i
o
p
[
]
 
Return
 
 
capslock
a
s
d
f
g
h
j
k
l
;
'
 
shift
`
z
x
c
v
b
n
m
,
.
/
shift
 
 
English
 
 
Deutsch
 
Español
 
Français
 
Italiano
 
Português
 
Русский
 
alt
alt
 
 
Preferences

Im on 5 Mg twice a day.  It doesn't make me sleepy, which is good.  I like how I feel on it.   My paranoia isn't as severe as it used to be.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...